Is leg pain a common side effect after varicose vein surgery or sclerotherapy treatments?

Varicose Vein Surgery . 4 answers . 5 years ago

I had a phlebectomy that was not successful, then laser ablation and sclerotherapy within 2 months of each other. I now have shooting pains in my leg... is this something that is normal?

ANSWERS


4 years ago by General Vascular Surgery Group (View Profile)

Persistent pain after any of these procedures is not usually the case. You should contact your provider for further evaluation.

4 years ago by General Vascular Surgery Group (View Profile)

Persistent pain after any of these procedures is not usually the case. You should contact your provider for further evaluation.


4 years ago by Miller Vein (View Profile)

This is not typical. If the phlebectomy did not give you any improvement in the appearance of the varicose veins, that probably means they were not removed. If you noticed immediate improvement but then new varicose veins appeared, that would indicate that the underlying cause (a leaky vein) was not treated. That would be the purpose of laser ablation. I would recommend a follow-up ultrasound for diagnosis. Wearing compression stockings and taking Ibuprofen (with food or milk) may be helpful for pain.

4 years ago by Miller Vein (View Profile)

This is not typical. If the phlebectomy did not give you any improvement in the appearance of the varicose veins, that probably means they were not removed. If you noticed immediate improvement but then new varicose veins appeared, that would indicate that the underlying cause (a leaky vein) was not treated. That would be the purpose of laser ablation. I would recommend a follow-up ultrasound for diagnosis. Wearing compression stockings and taking Ibuprofen (with food or milk) may be helpful for pain.


2 years ago by Vanish Vein and Laser Center (View Profile)

You need to have the reason for the pain evaluated. It could be related to nerves in the area of the laser ablation or microphlebectomies or not related to the prior surgery at all. I would recommend that you follow up with your treating physician.

2 years ago by Vanish Vein and Laser Center (View Profile)

You need to have the reason for the pain evaluated. It could be related to nerves in the area of the laser ablation or microphlebectomies or not related to the prior surgery at all. I would recommend that you follow up with your treating physician.


4 years ago by Laser Vein Center (View Profile)

This is not typical. If the phlebectomy did not give you any improvement in the appearance of the varicose veins, that probably means they were not removed. If you noticed immediate improvement but then new varicose veins appeared, that would indicate that the underlying cause (a leaky vein) was not treated. That would be the purpose of laser ablation. Shooting pains in the leg could be part of the healing process or it is possible that a nerve injury has occurred. I would recommend discussing these symptoms with your doctor.

4 years ago by Laser Vein Center (View Profile)

This is not typical. If the phlebectomy did not give you any improvement in the appearance of the varicose veins, that probably means they were not removed. If you noticed immediate improvement but then new varicose veins appeared, that would indicate that the underlying cause (a leaky vein) was not treated. That would be the purpose of laser ablation. Shooting pains in the leg could be part of the healing process or it is possible that a nerve injury has occurred. I would recommend discussing these symptoms with your doctor.

MOST ACTIVE DOCTORS (IN THE PAST 30 DAYS)

,
Answers


,
Answers

Need Help?
Get answers from experienced doctors
Ask Now
RECENTLY ASKED QUESTIONS